Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Conditioned random walks from Kac-Moody root systems


Authors: Cédric Lecouvey, Emmanuel Lesigne and Marc Peigné
Journal: Trans. Amer. Math. Soc. 368 (2016), 3177-3210
MSC (2010): Primary 05E05, 05E10, 60G50, 60J10, 60J22
DOI: https://doi.org/10.1090/tran/6468
Published electronically: July 22, 2015
MathSciNet review: 3451874
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Random paths are time continuous interpolations of random
walks. By using the Littelmann path model, we associate to each irreducible highest weight module of a Kac Moody algebra $ {\mathfrak{g}}$ a random path $ {\mathcal {W}}.$ Under suitable hypotheses, we make explicit the probability of the event $ E$: `` $ {\mathcal {W}}$ never exits the Weyl chamber of $ {\mathfrak{g}}$.'' We then give the law of the random walk defined by $ {\mathcal {W}}$ conditioned by the event $ E$ and prove this law can be recovered by applying to $ {\mathcal {W}}$ a path transform of Pitman type. This generalizes the main results of Neil O'Connell (2003) and the authors (2012) to Kac Moody root systems and arbitrary highest weight modules. Our approach here is new and more algebraic than in the aforementioned works. We indeed fully exploit the symmetry of our construction under the action of the Weyl group of $ {\mathfrak{g}}$ which permits us to avoid delicate generalizations of our previous results on renewal theory.


References [Enhancements On Off] (What's this?)

  • [1] Philippe Biane, Philippe Bougerol, and Neil O'Connell, Littelmann paths and Brownian paths, Duke Math. J. 130 (2005), no. 1, 127-167. MR 2176549 (2006g:60119), https://doi.org/10.1215/S0012-7094-05-13014-9
  • [2] N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968 (French). MR 0240238 (39 #1590)
  • [3] Brian C. Hall, Lie groups, Lie algebras, and representations, An elementary introduction, Graduate Texts in Mathematics, vol. 222, Springer-Verlag, New York, 2003. MR 1997306 (2004i:22001)
  • [4] Jin Hong and Seok-Jin Kang, Introduction to quantum groups and crystal bases, Graduate Studies in Mathematics, vol. 42, American Mathematical Society, Providence, RI, 2002. MR 1881971 (2002m:17012)
  • [5] A. Joseph, Lie algebras, their representation and crystals, lecture notes, Weizman Institute.
  • [6] Victor G. Kac, Infinite-dimensional Lie algebras, 3rd ed., Cambridge University Press, Cambridge, 1990. MR 1104219 (92k:17038)
  • [7] Masaki Kashiwara, On crystal bases, Representations of groups (Banff, AB, 1994) CMS Conf. Proc., vol. 16, Amer. Math. Soc., Providence, RI, 1995, pp. 155-197. MR 1357199 (97a:17016)
  • [8] S. V. Kerov, Asymptotic representation theory of the symmetric group and its applications in analysis, translated from the Russian manuscript by N. V. Tsilevich, with a foreword by A. Vershik and comments by G. Olshanski, Translations of Mathematical Monographs, vol. 219, American Mathematical Society, Providence, RI, 2003. MR 1984868 (2005b:20021)
  • [9] Cédric Lecouvey, Combinatorics of crystal graphs for the root systems of types $ A_n,B_n,C_n,D_n$ and $ G_2$, Combinatorial aspect of integrable systems, MSJ Mem., vol. 17, Math. Soc. Japan, Tokyo, 2007, pp. 11-41. MR 2269126 (2008b:05183)
  • [10] Cédric Lecouvey, Emmanuel Lesigne, and Marc Peigné, Random walks in Weyl chambers and crystals, Proc. Lond. Math. Soc. (3) 104 (2012), no. 2, 323-358. MR 2880243, https://doi.org/10.1112/plms/pdr033
  • [11] C. Lecouvey, E. Lesigne, and M. Peigné, Conditioned one-way simple random walks and representation theory, preprint, arXiv 1202.3604 (2012), to appear in Seminaire Lotharingien de Combinatoire.
  • [12] Peter Littelmann, A Littlewood-Richardson rule for symmetrizable Kac-Moody algebras, Invent. Math. 116 (1994), no. 1-3, 329-346. MR 1253196 (95f:17023), https://doi.org/10.1007/BF01231564
  • [13] Peter Littelmann, Paths and root operators in representation theory, Ann. of Math. (2) 142 (1995), no. 3, 499-525. MR 1356780 (96m:17011), https://doi.org/10.2307/2118553
  • [14] Peter Littelmann, The path model, the quantum Frobenius map and standard monomial theory, Algebraic groups and their representations (Cambridge, 1997) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 517, Kluwer Acad. Publ., Dordrecht, 1998, pp. 175-212. MR 1670770 (99m:20096)
  • [15] Neil O'Connell, A path-transformation for random walks and the Robinson-Schensted correspondence, Trans. Amer. Math. Soc. 355 (2003), no. 9, 3669-3697 (electronic). MR 1990168 (2004f:60109), https://doi.org/10.1090/S0002-9947-03-03226-4
  • [16] Neil O'Connell, Conditioned random walks and the RSK correspondence, J. Phys. A 36 (2003), no. 12, 3049-3066. Random matrix theory. MR 1986407 (2004e:05201), https://doi.org/10.1088/0305-4470/36/12/312
  • [17] Wolfgang Woess, Denumerable Markov chains, Generating functions, boundary theory, random walks on trees, EMS Textbooks in Mathematics, European Mathematical Society (EMS), Zürich, 2009. MR 2548569 (2011f:60142)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 05E05, 05E10, 60G50, 60J10, 60J22

Retrieve articles in all journals with MSC (2010): 05E05, 05E10, 60G50, 60J10, 60J22


Additional Information

Cédric Lecouvey
Affiliation: Laboratoire de Mathématiques et Physique Théorique (UMR CNRS 7350), Université François-Rabelais, Tours, Fédération de Recherche Denis Poisson - CNRS, Parc de Grandmont, 37200 Tours, France
Email: cedric.lecouvey@lmpt.univ-tours.fr

Emmanuel Lesigne
Affiliation: Laboratoire de Mathématiques et Physique Théorique (UMR CNRS 7350), Université François-Rabelais, Tours, Fédération de Recherche Denis Poisson - CNRS, Parc de Grandmont, 37200 Tours, France
Email: emmanuel.lesigne@lmpt.univ-tours.fr

Marc Peigné
Affiliation: Laboratoire de Mathématiques et Physique Théorique (UMR CNRS 7350), Université François-Rabelais, Tours, Fédération de Recherche Denis Poisson - CNRS, Parc de Grandmont, 37200 Tours, France
Email: marc.peigne@lmpt.univ-tours.fr

DOI: https://doi.org/10.1090/tran/6468
Received by editor(s): October 18, 2013
Received by editor(s) in revised form: December 21, 2013, and February 21, 2014
Published electronically: July 22, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society